Puerto Rico, 2012Flood in Puerto Rico, November 18, 2012
November 18, 2012 · NWS SJU · 1 event in 1 county or zone
Light winds combined with daytime heating and local effect to produce scattered showers with thunderstorms along the north coast of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light winds combined with daytime heating and local effect to produce scattered showers with thunderstorms along the north coast of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 18, 2:50 PM AST, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 18, 2:50 PM AST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
250 PM AST SUN NOV 18 2012
.SYNOPSIS...HIGH PRESSURE ACROSS THE CENTRAL ATLANTIC...WILL MAINTAIN A LIGHT
TO MODERATE TRADE WIND FLOW ACROSS THE REGIONAL WATERS THROUGH AT
LEAST MONDAY NIGHT. PRESSURE GRADIENT WILL RELAX TUESDAY AS AN AREA
OF LOW PRESSURE PASS TO OUR NORTH. A FRONTAL BOUNDARY IS EXPECTED
TO APPROACH THE REGION MID WEEK. HIGH PRESSURE WILL ESTABLISH
BEHIND THIS FRONTAL BOUNDARY BY LATE IN THE WEEK.
&&
.DISCUSSION...ONCE AGAIN...MOSTLY SUNNY SKIES PREVAILED ACROSS
MOST OF PUERTO RICO...CULEBRA...VIEQUES AND THE U.S. VIRGIN
ISLANDS THIS MORNING AND EARLY AFTERNOON. ONLY ISOLATED PASSING
SHOWERS WERE NOTED MAINLY OVER THE COASTAL WATERS. LATE IN THE
AFTERNOON HOURS...SHOWERS WITH ISOLATED THUNDERSTORMS DEVELOPED
MAINLY OVER THE NORTHWEST SECTION OF PUERTO RICO. A SURFACE HIGH
PRESSURE ACROSS THE CENTRAL ATLANTIC WILL CONTINUE TO DOMINATE
THE LOCAL REGION THROUGH AT LEAST MONDAY NIGHT. THIS PATTERN WILL
MAINTAIN RELATIVELY DRY CONDITIONS ACROSS THE REGION. FOR
TUESDAY...A SURFACE LOW PRESSURE IS EXPECTED TO INTENSIFIES ACROSS THE
WESTERN ATLANTIC. AS THIS LOW MOVE TO OUR NORTH...AND SLOWLY MOVES
TOWARD THE NORTHEAST...LOCAL REGION WILL REMAIN IN A COL AREA WITH
VERY LIGHT WINDS AT THE SURFACE. WINDS ARE EXPECTED TO EVEN SHIFT
SOUTH AND SOUTHWEST BY THE END OF THE WEEK...AS A FRONTAL BOUNDARY
ASSOCIATED WITH THIS LOW...APPROACHES THE REGION FROM THE
NORTHWEST. AT THIS MOMENT...THE FRONTAL BOUNDARY ITSELF IS NOT
EXPECTED TO PRODUCE ACTIVE WEATHER ACROSS THE REGION. HOWEVER...AT
THE END OF THE WEEK...MODELS SUGGEST AN INCREASE IN MOISTURE AS
THIS BOUNDARY MOVES OVER THE AREA...AS A STRONG HIGH PRESSURE PUSH
THE REMNANTS OF THIS FRONTAL BOUNDARY OVER THE REGION...AND
CONVERGE WITH THE SOUTHWEST WIND FLOW AT THE SURFACE. IN THE LONG
TERM...PW VALUES ARE FORECAST TO DROP AS LOW AS 0.8 INCHES BY NEXT
WEEKEND WHICH...IF VERIFIES...WILL RESULT IN VERY LITTLE SHOWER
ACTIVITY ACROSS THE AREA. STAY TUNED FOR FURTHER INFORMATION ON
THE UPCOMING THANKSGIVING HOLIDAY WEEKEND FORECAST.
&&
.AVIATION...SHOWERS IN THE VCNTY OF JMZ AND JBQ THRU 21Z WITH CIGS
BKN040. UPPER LEVEL RIDGE WILL BREAK DOWN MON AS UPPER TROUGH
BECOMES ESTABLISHED ACROSS THE WEST CNTRL ATLC. THIS TO WEAKEN MID
LEVEL CAP AND ALLOW TSRA TO DEVELOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 87 74 85 / 40 40 30 30
STT 77 86 75 85 / 60 60 30 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
64/71
Hazardous weather outlook, Nov 18, 5:37 AM AST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
537 AM AST SUN NOV 18 2012
AMZ710>745-PRZ001>013-190945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
537 AM AST SUN NOV 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-190945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
537 AM AST SUN NOV 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Arecibo
- When
- November 18, 5:00 PM AST to 5:45 PM AST
- Where
- Arecibo County, 7.63 mi WNW of Arecibo to 5.89 mi WNW of Arecibo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.481, -66.767
Road PR-2 between Arecibo and Hatillo was reported flooded and impassable.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Oregon, November 18 to 19, 20121 death · $1.3 million · 85 kt wind · 4 events
- High Wind and Strong Wind in Washington, November 18 to 19, 2012$175,000 · 3 events
- Debris Flow and Heavy Snow in Washington, November 18 to 19, 20126 events
- High Wind in Oregon, November 18 to 21, 201291 kt wind · 6 events
- Wildfire in Georgia, November 18 to 27, 2012$12,000 · 1 event
- High Wind in California, November 18 to 21, 201276 kt wind · 3 events
- High Wind in Washington, November 18 to 19, 201256 kt wind · 3 events
- High Wind in Washington, November 18 to 19, 201269 kt wind · 2 events
- Blizzard and High Wind in Alaska, November 18 to 19, 201266 kt wind · 2 events
- Heavy Snow in Washington, November 18 to 19, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420910.